Format

Send to:

Choose Destination
See comment in PubMed Commons below
Can J Clin Pharmacol. 2009 Winter;16(1):e66-7. Epub 2009 Jan 22.

Adverse effects in neonates exposed to SSRIs and SNRI in late gestation--Motherisk Update 2008.

Author information

  • 1The Motherisk Program, The Hospital for Sick Children, Toronto. gkoren@sickkids.ca

Abstract

Neonates exposed at term to selective serotonine (SSRI) or serotonine-norepinephrine reuptake inhibitors (SNRI) medications may encounter symptoms such as irritability, rigidity, tremor and respiratory distress. Most available data suggest that these self limited symptoms are due to discontinuation of the drug, although there are documented cases of symptoms associated with high serum concentrations in the neonate that subsided when levels fall. Preliminary evidence suggests that the very early respiratory symptoms may not be part of discontinuation but rather part of a reversible form of persistent pulmonary hypertension of the newborn (PPHN).

PMID:
19164848
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Canadian Society of Pharmacology and Therapeutics
    Loading ...
    Write to the Help Desk